MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A materials manager reported that during a cataract extraction with an intraocular lens (iol) implant procedure, they found smudged lens and it was removed by irrigation and aspiration.Additional information was received stating the lens was explanted.
 
Additional Manufacturer Narrative
The intraocular lens was returned for analysis and the reported complaint was not observed.Photo was provided showing the reported "smudges" on the lens.No cartridge was returned.Intraocular lens returned in a plastic container in an unknown solution.Intraocular lens is air dried.Solution is dried on the intraocular lens.Intraocular lens is partially cut through the centre of the optic.There is a crack/fraction on both surfaces of the intraocular lens.Cracks are right above each other.No foreign material or the reported ''smudge'' observed.Photo provided shows an implanted intraocular lens on a monitor screen.There appears to be a mark/material on the intraocular lens, the exact location of the mark/material (anterior or posterior intraocular lens surface) cannot be confirmed.The complainant indicates the use of non-company as a viscoelastic.Non-company viscoelastic is not qualified for use with company model.Based on our observation of the attached photo, a mark/material was observed on the implanted intraocular lens.The reported mark/material was not observed on the returned intraocular lens.The cartridge was not returned for analysis.A final root cause cannot be determined based on available information and without the evaluation of the physical sample of material.The surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the intraocular lens and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15678886
Report Number9612169-2022-00555
Device Sequence Number20323797
Product Code MJP
UDI-Device Identifier00380652457279
UDI-Public00380652457279
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.145
Device Lot Number25415426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale